Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
Which one did you like more?
Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
My questions would be:
1.) What causes it?
2.) Were you affected?
3.) Did you successfully get rid of these specific side effects? If so, how so?
4.) Further comments regarding that "phenomenon"?
So today is my seventh day on 0.50 mg risperidone.
I wanted to try this kind of medication for a long time. I've been on ssri's for about 10 years and switched to clomipramine July 2018 because ssri's didn't work like they did before.
(My main problem....I have 'white polar bear' ocd and was free of symptoms for about 6 years. 3 years ago big relapse). I'm on 100 mg of clomipramine.... I tried increasing but then the side effects become too much for me.
I don't think risperidone is doing anything special. I expected a little more, but maybe I'm just impatient.
I was hoping the constant intrusive thought (which has overtaken normal thinking patterns) would become less frequent.
I hoped silence would come.
Or that it would flatten the emotion that always follows after thinking 'it'. Like: "I don't care that you (intrusive thought) are on my mind" and that my attention would quickly shift to something else.
On the plus side....I'm sleeping even better than before. It is nice to be able to sleep the whole night instead of getting out (sometimes thrice a night) because I have to pee(which is a side effect of clomipramine).
May I expect better results after two weeks? Of should I ask for a higher dose of risperidone?
By Distorted Me
I know that a lot of bipolar folks take an SSRI as part of their daily regimen of meds and apparently it seems to help. But there's some growing concern in the pdoc world now that SSRI's may be causing manic symptoms and even directly causing manic episodes. I was on SSRI's for 10 years before quitting last October. In chronological order: Celexa, Zoloft, Celexa again, Lexapro, Zoloft again, Prozac, Zoloft again briefly, back to Prozac to close it out.
For me, personally, after stopping them altogether, I was able to see what they were doing to my system. I truly believe they made me much more unstable and greatly increased compulsiveness and just made a bad situation worse. Switching from Lexapro to Zoloft sent me immediately full-on hypomanic for over a month in early 2015. I was high as a kite and on top of the fucking world. It was unreal and so obvious at the time. From the beginning of it, I was certain something unusual was going on. Now I wasn't diagnosed bipolar yet, just depressed, so I didn't even know what hypomania was then. It fizzled out eventually (sigh) but I had at least two more, shorter, and less intense episodes late spring 2015. I've not had anything quite as euphoric as those since.
My last pdoc expressed some concern about the prozac but wasn't very insistent on me stopping it, just that I would want to eventually. I've since read that there is increasing concern in the pdoc community. Yet a lot of bipolar people still take SSRI's and don't seem to have problems.
Do SSRI's seem to help your causes? Do you notice any unusual side effects? Have any of you stopped taking SSRI's and noticed a change? Other comments? This could be interesting.
Hi, I'm a new member. Former English professor, had to shift to train for another career after long-term unemployment and still looking. I'm also an author of horror and fantasy books. I joined up here because I'm looking for some help after withdrawing from the SSRI Lexapro. The only thing worse than the side effects that caused me to quit are the withdrawal symptoms. I'm three months in and seriously wondering if I have cognitive impairment. It's as if somebody took my emotions and put them on a dimmer switch. Everything is numbed out. Lexapro causes such radical changes to the brain that withdrawal seems to be especially fraught with complications, and I'm afraid I may have tapered down too quickly--over five days, after taking it about three months. The immediate result was horrific, as though my brain were on fire. That burning sensation lessened, but was replaced by a sort of emotional numbness. I know that Lexapro controls blood flow to the limbic system, which is the site of emotions, and wonder if it's possible I sustained damage from pulling the plug too quickly. Thanks.